Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 73, NWS New York, NY

August 18, 2011Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 18, 2011, 10:01 PM EDT for Suffolk County, New York. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 10:01 PM EDT (02:01 UTC)
Expired
Aug 18, 2011, 10:27 PM EDT
In force
26 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 21 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 10:10 PM EDTMARINE TSTM WIND 45East Moriches, NY39 KNOTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WUUS51 KOKX 190201
SVROKX
NYC103-190245-
/O.NEW.KOKX.SV.W.0073.110819T0201Z-110819T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1001 PM EDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1045 PM EDT...

* AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CENTER MORICHES...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  WESTHAMPTON AND SHINNECOCK HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4084 7286 4090 7245 4088 7245 4088 7248
      4085 7248 4086 7245 4084 7245 4079 7263
      4078 7266 4075 7279 4075 7281
TIME...MOT...LOC 0200Z 262DEG 25KT 4077 7281

$$

JM
1 follow-up statement
430 
WWUS51 KOKX 190227
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1027 PM EDT THU AUG 18 2011

NYC103-190235-
/O.CAN.KOKX.SV.W.0073.000000T0000Z-110819T0245Z/
SUFFOLK NY-
1027 PM EDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS AND HAS MOVED TO 
THE SOUTH AND EAST. THE THUNDERSTORM WILL STILL PRODUCE GUSTY 
WINDS...SMALL HAIL...AND HEAVY RAIN FOR NEARSHORE LOCATIONS MAINLY 
BETWEEN MORICHES AND HAMPTON BAYS. 


LAT...LON 4084 7286 4090 7245 4088 7245 4088 7248
      4085 7248 4086 7245 4084 7245 4079 7263
      4078 7266 4075 7279 4075 7281
TIME...MOT...LOC 0225Z 262DEG 25KT 4079 7258

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 8:20 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 18, 8:20 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
820 PM EDT THU AUG 18 2011

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFFSHORE TONIGHT INTO SATURDAY NIGHT
WITH A WEAK SURFACE TROUGH FROM THE LOWER HUDSON VALLEY INTO
SOUTHERN NEW JERSEY. THE HIGH MOVES EAST AS A COLD FRONT
APPROACHES FROM THE WEST SATURDAY NIGHT INTO SUNDAY, THE FRONT
CROSSES THE AREA SUNDAY NIGHT INTO EARLY MONDAY. HIGH PRESSURE
BUILDS BACK INTO THE AREA MONDAY AND REMAINS INTO MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CONVECTION FIRED WHERE GREATEST INSTABILITY IS NOTED...AND ALONG
SFC TROUGH. MEANWHILE UPPER TROUGH REMAINS OVER THE AREA WITH
WEAK VORTS MOVING THROUGH. MIXED LAYER INSTABILITY FROM 2000 J/KG
NOTED OVER NEW JERSEY AND TOWARD NYC METRO. THIS SUPPORTED BY
LATEST LAPS/RUC SOUNDINGS.

PRECIP WATERS OF AN INCH TO AN INCH AND A HALF ALONG WITH A
GENERAL LIGHT STEERING FLOW WILL RESULT IN SLOW MOVING WEST TO
EAST STORMS...WITH POSSIBLE FLOODING LOCALLY. BASIN WIDE QPF WILL
BE A FEW TENTHS.

LEANED TOWARD THE MAV/GFS FOR LOWS. LITTLE CHANGE TO TEMPS
OVERNIGHT...WITH UPDATES TO FOLLOW LATEST TRENDS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
SURFACE TROUGH IN THE VICINITY FRIDAY GRADUALLY WEAKENS LATE FRIDAY
NIGHT AS VERY SLOW MOVING COLD FRONT MOVES INTO THE EASTERN GREAT
LAKES BY SATURDAY MORNING. UPPER TROUGH REMAINS ACROSS THE NORTHEAST
AND INTO THE MID ATLANTIC BUT ALSO WEAKEN FRIDAY NIGHT. MOST OF THE
ENERGY MOVING THROUGH THE TROUGH IS WEST AND SOUTH OF THE AREA
FRIDAY AND FRIDAY NIGHT. AND SHOWERS AND THUNDERSTORMS WILL BE
MAINLY DIURNALLY DRIVEN. AGAIN FLOW WILL BE WEAK AND STORMS SLOW
MOVING...WITH PRECIPITABLE WATER VALUES AROUND 1 1/2 INCHES...SO
ANY GIVER LOCATION COULD RECEIVE HEAVY RAINFALL.

EXPECT A LITTLE MORE CLOUD COVER FRIDAY AND LEANED TOWARD THE COOLER
NAM NUMBERS. FOR HIGHS AND USED A BLEND FOR LOWS FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A SHORTWAVE WILL BE PUSHING EAST OF THE REGION EARLY SATURDAY WITH
SOME RIDGING ALOFT MOVING INTO SATURDAY NIGHT. GFS...NAM...AND
PREVIOUS RUN OF ECMWF AGREE WITH THIS SOLUTION BUT THE CMC IS SLOWER
WITH THE SHORTWAVE AND A BIT MORE AMPLIFIED. LIKEWISE...THERE IS
CONSISTENT Q VECTOR DIVERGENCE IN THE 850 TO 500 MB LAYER WITH THE
GFS...NAM...AND ECMWF AND A CONVERGENCE PATTERN WITH THE CMC. AT THE
SURFACE...THIS IS MANIFESTED AS A SLOW FRONTAL BOUNDARY APPROACHING
THE AREA. WITH THE GFS...NAM AND ECMWF...THE QPF FIELD IS
CONCENTRATED ALONG THE INTERIOR LOCATIONS MOSTLY TO THE NORTH AND
WEST OF THE CITY. THIS IS EVIDENT OF MORE OF A DIURNALLY DRIVEN
CONVECTIVE MODE WHICH WOULD BE PROPORTIONAL TO DAYTIME HEATING. SO
THE CONVECTION SHOULD TAPER OFF QUICKLY AFTER SUNSET WITH THE LACK
OF FORCING AND DECREASING INSTABILITY.

CONTINUING WITH A CONSENSUS OF GFS...NAM...AND ECMWF...WEAK HIGH
PRESSURE BUILDS IN LATER SATURDAY NIGHT BUT WILL THEN SOON GIVE WAY
TO THE NEXT APPROACHING COLD FRONT FOR SUNDAY. THERE IS A LONGER
WAVELENGTH TROUGH WITH GREATER HEIGHT FALLS ALOFT SO THIS WILL
CREATE MORE VERTICAL FORCING AND THEREBY A HIGHER CHANCE POP. GFS
HAS A SLOWER FRONTAL MOTION THAN THE ECMWF. THE GFS KEEPS THE FRONT
TO OUR WEST ON SUNDAY AND SLOWLY BRINGS IT THROUGH BEFORE MONDAY
NIGHT. ECMWF BRINGS IT THROUGH SUNDAY NIGHT AND WELL OFFSHORE BY
MONDAY MORNING. CMC IS MUCH DIFFERENT BRINGING AN AREA OF LOW
PRESSURE OVER AND JUST SOUTH OF OUR REGION SATURDAY NIGHT THROUGH
THE EARLY PART OF THE AFTERNOON ON SUNDAY. GFS ENSEMBLE 00Z RUN
BRINGS THE FRONT THROUGH LATER SUNDAY NIGHT.

RIDGING WITH MORE WESTERLY ALOFT WILL COME INTO PLACE AS A HIGH
PRESSURE ORIGINATING FROM THE UPPER MIDWEST MOVES INTO THE AREA FOR
LATER NEXT MONDAY THROUGH WEDNESDAY. TO ACCOUNT FOR SOME UNCERTAINTY
WITH THE TIMING OF THE FRONT ON MONDAY...WILL KEEP SLIGHT TO CHANCE
POPS FOR SHOWERS AND THUNDERSTORMS ON MONDAY. THE TREND MAY SPEED UP
WITH SUBSEQUENT FORECASTS AND DRIER CONDITIONS WILL COME INTO PLACE
EARLIER ON MONDAY...ALSO MAKING FOR WARMER TEMPERATURES AS WELL IF
THAT SCENARIO PLAYS OUT. WILL KEEP MONDAY NIGHT THROUGH THURSDAY
MORNING DRY AS HIGH PRESSURE BUILDS IN. GOOD AGREEMENT BETWEEN
ECMWF...GFS...AND HPC HERE.

TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL FOR SATURDAY...AND
NEAR NORMAL SUNDAY WITH THE HIGHER CLOUD COVERAGE AND CHANCE FOR
SHOWERS AND THUNDERSTORMS. MONDAY...CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EVENTUALLY LOWER THROUGH THE DAY. RELATIVELY
COOLER AIRMASS BUILDS IN BY TUESDAY WITH 850 MB TEMPS DROPPING
SEVERAL DEGREES...SO HIGHS WILL BE SLIGHTLY BELOW NORMAL. TOWARDS
MIDDLE OF NEXT WEEK...TEMPS RETURN TO NEAR NORMAL AS AIRMASS
MODERATES AND HIGH PRESSURE TRANSLATES OFFSHORE WITH RETURN
SOUTHERLY FLOW DEVELOPING.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AN OFFSHORE HIGH PRESSURE SYSTEM WILL CONTINUE MOVING SLOWLY EAST AS
A WEAK SURFACE LOW PRESSURE TROUGH MOVES SLOWLY TOWARD THE AREA.

FOR TONIGHT...SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH THE NEXT FEW HOURS BEFORE DISSIPATING.

OTHERWISE...THE DEVELOPMENT OF IFR STRATUS FROM NYC EAST IS
POSSIBLE AFTER MIDNIGHT. MODELS ARE NOT HINTING AT THIS AND WILL
HAVE TO BE MONITORED. FOR NOW...WILL CARRY MVFR CIGS AND VSBY IN
TEMPOS.

ON FRIDAY...ADDITIONAL SHOWERS AND TSTMS ARE FORECAST TO REDEVELOP
AHEAD OF A SLOW MOVING FRONT. MORNING CIGS AND VSBY IMPROVE BY
14Z...THEN VFR WEATHER CONDITIONS WILL PERSIST EXCEPT BECOME MVFR
IN HEAVIER SHOWERS AND TSTMS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE IN ANY ADDITIONAL
SHOWERS OR THUNDERSTORMS THIS EVENING. SUB VFR POSSIBLE IN CIGS
AND VSBYS OVERNIGHT. AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND
THUNDERSTORMS.

LGA FCSTER COMMENTS: AMENDMENTS POSSIBLE IN ANY ADDITIONAL
SHOWERS OR THUNDERSTORMS THIS EVENING. SUB VFR POSSIBLE IN CIGS
AND VSBYS OVERNIGHT. AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND
THUNDERSTORMS.

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE IN ANY ADDITIONAL
SHOWERS OR THUNDERSTORMS THIS EVENING. SUB VFR POSSIBLE IN CIGS
AND VSBYS OVERNIGHT. AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND
THUNDERSTORMS.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE IN ANY ADDITIONAL
SHOWERS OR THUNDERSTORMS THIS EVENING. SUB VFR POSSIBLE IN CIGS
AND VSBYS OVERNIGHT. AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND
THUNDERSTORMS.

KHPN FCSTER COMMENTS: SUB VFR POSSIBLE IN CIGS AND VSBYS OVERNIGHT.
AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND THUNDERSTORMS.

KISP FCSTER COMMENTS: SUB VFR POSSIBLE IN CIGS AND VSBYS OVERNIGHT.
AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND THUNDERSTORMS.

OUTLOOK FOR 00Z SAT THROUGH TUE...A WEAK TROUGH ON SAT MIGHT
PRODUCE MVFR CIGS AND VSBY IN SCT SHOWERS AND TSTMS. A STRONGER
COLD FRONT MIGHT PRODUCE SUB VFR CONDITIONS IN HEAVIER SHOWERS AND
TSTMS LATE SUNDAY THROUGH EARLY MONDAY. VFR WEATHER IS FCST FOR
LATE MONDAY THROUGH TUE WITH THE APPROACH OF HIGH PRES.

&&

.MARINE...
WEAK PRESSURE GRADIENT WILL REMAIN ACROSS THE WATERS TONIGHT INTO
FRIDAY NIGHT AS HIGH PRESSURE REMAINS OFF THE COAST AND WEAK SURFACE
TROUGH EXTENDS FROM THE HUDSON VALLEY INTO NEW JERSEY. SOUTHERLY
FLOW WILL PERSIST THROUGH THE PERIOD AND SEAS MAY APPROACH 5 FT ON
THE OUTER OCEAN WATERS FRIDAY. FOR NOW WILL KEEP WINDS AND SEAS
BELOW SMALL CRAFT LEVELS.

SATURDAY THROUGH TUESDAY...GENERALLY WITH WEAK PRESSURE GRADIENT
IN PLACE THROUGH THE LONG TERM...SUB SCA CRITERIA FOR WINDS AND
SEAS ARE EXPECTED OVERALL.

&&

.HYDROLOGY...
RAINFALL OF A COUPLE OF TENTH TONIGHT AND TWO TO THREE TENTHS
FRIDAY...AND A TENTH OR SO FRIDAY NIGHT AND SATURDAY EXPECTED. THERE
WILL BE LOCALLY HIGHER AMOUNTS IN ANY CONVECTION THAT DEVELOPS. AN
ADDITIONAL THREE TENTHS OF AN INCH ARE POSSIBLE SATURDAY NIGHT INTO
SUNDAY. THERE IS A POTENTIAL FOR LOCALIZED FLOODING WITH ANY OF THE
HEAVIER SHOWERS THAT DEVELOP TONIGHT INTO FRIDAY NIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JM
AVIATION...BC
MARINE...JM
HYDROLOGY...
Hazardous weather outlook, Aug 18, 4:12 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT THU AUG 18 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-191000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
412 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TONIGHT.

ANY SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP TONIGHT
WILL BE SLOW MOVING AND WILL BE CAPABLE OF LOCAL HEAVY RAINFALL.
ANY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE LOCALIZED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SATURDAY WILL
BE RATHER SLOW MOVING AND WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAIN WHICH MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-191000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
412 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Aug 18, 9:01 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
901 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     ROCKVILLE CENTRE        40.66N  73.64W
08/18/2011                   NASSAU             NY   LAW ENFORCEMENT

            ONE TREE DOWN IN ROCKVILLE CENTRE. TIME ESTIMATED BY
            RADAR.

&&

DS
Special weather statement, Aug 18, 9:06 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
906 PM EDT THU AUG 18 2011

CTZ005-006-190200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
906 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINGDALE...OR NEAR SHERMAN...AND MOVING EAST
AT 15 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4165 7349 4164 7349 4151 7344 4152 7339
      4148 7334 4151 7333 4152 7317 4156 7316
      4157 7310 4164 7302 4164 7298 4136 7308
      4146 7353 4166 7352 4167 7352

PW
Special weather statement, Aug 18, 9:15 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
915 PM EDT THU AUG 18 2011

NYZ078-080-190200-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
915 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAY SHORE...OR NEAR ISLIP...AND MOVING EAST
AT 25 MPH.

PEOPLE IN SUFFOLK COUNTY...INCLUDING ISLIP...BRENTWOOD...BAY SHORE...
HAUPPAUGE...RONKONKOMA...SAYVILLE...HOLBROOK...PATCHOGUE...
FARMINGVILLE AND MEDFORD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4079 7335 4091 7288 4075 7287 4073 7293
      4072 7286 4072 7287 4068 7304 4073 7293
      4074 7295 4075 7301 4067 7308 4073 7312
      4071 7323 4065 7332 4065 7323 4064 7324
      4062 7336

JM
Local storm report, Aug 18, 9:26 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
926 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     MARINE TSTM WIND 1 NNE SAINT GEORGE      40.66N  74.07W
08/18/2011  M41 MPH          HUDSON             NJ   MESONET

            36 KNOTS RECORDED AT ROBINS REEF MESONET

0808 PM     TSTM WND DMG     CEDARHURST              40.63N  73.73W
08/18/2011                   NASSAU             NY   UTILITY COMPANY

            DOWNED POWER LINES IN CEDARHURST ON THE ROCKAWAY
            TURNPIKE.

0824 PM     TSTM WND DMG     ROCKVILLE CENTRE        40.66N  73.64W
08/18/2011                   NASSAU             NY   LAW ENFORCEMENT

            ONE TREE DOWN IN ROCKVILLE CENTRE. TIME ESTIMATED BY
            RADAR.

0833 PM     TSTM WND DMG     ELMONT                  40.70N  73.71W
08/18/2011                   NASSAU             NY   UTILITY COMPANY

            POWER LINES DOWN ON DUTCH BROADWAY.

0835 PM     TSTM WND DMG     WOODMERE                40.64N  73.72W
08/18/2011                   NASSAU             NY   UTILITY COMPANY

            WIRES DOWN ON RAYMOND PLACE.

0839 PM     TSTM WND DMG     OCEANSIDE               40.63N  73.64W
08/18/2011                   NASSAU             NY   UTILITY COMPANY

            DOWNED POWER LINES ON ROCKAWAY AVENUE.

&&

DS
Special weather statement, Aug 18, 9:45 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
945 PM EDT THU AUG 18 2011

NJZ002-004-006-103>108-NYZ069-190245-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-ROCKLAND-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
945 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...ESSEX...HUDSON...
PASSAIC...ROCKLAND AND UNION COUNTIES...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS ACROSS MORRIS COUNTY...MOVING EAST AT 15 MPH.

SMALL HAIL...GUSTY WINDS UP TO 50 MPH AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

LAT...LON 4111 7448 4116 7435 4113 7409 4089 7396
      4066 7407 4065 7413 4071 7411 4063 7420
      4059 7445 4065 7441 4067 7446 4074 7437
      4086 7432 4090 7434 4091 7428 4099 7431
      4102 7443 4104 7444 4103 7449

PW
Local storm report, Aug 18, 9:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
948 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             PATCHOGUE               40.76N  73.02W
08/18/2011  M1.00 INCH       SUFFOLK            NY   NWS EMPLOYEE

            QUARTER SIZE HAIL IN PATCHOGUE

&&

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:19 PM EDTSevere Thunderstorm WarningOKXNassau, Queens26 min
Aug 18, 8:30 PM EDTAreal Flood AdvisoryOKXNassau, Queens, Suffolk60 min
Aug 18, 8:45 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk30 min
Aug 18, 8:54 PM EDTSpecial Weather StatementOKXPutnam, Westchester66 min
Aug 18, 9:03 PM EDTSpecial Marine WarningOKX42 min
Aug 18, 9:33 PM EDTAreal Flood AdvisoryOKXSuffolk57 min
Aug 18, 9:33 PM EDTSevere Thunderstorm WarningOKXSuffolk42 min
Aug 18, 9:40 PM EDTSpecial Marine WarningOKX35 min
Aug 18, 10:38 PM EDTSpecial Weather StatementOKXBronx, Rockland52 min
Aug 18, 10:45 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester45 min
Aug 19, 12:33 PM EDTSpecial Weather StatementOKXOrange57 min
Aug 19, 3:16 PM EDTSpecial Weather StatementOKXOrange44 min
Aug 19, 4:00 PM EDTSpecial Weather StatementOKXOrange45 min
Aug 19, 4:03 PM EDTSevere Thunderstorm WarningOKXOrange42 min
Aug 19, 4:15 PM EDTAreal Flood AdvisoryOKXOrange60 min
Aug 19, 4:28 PM EDTFlash Flood WarningOKXOrange2 hr
Aug 19, 4:43 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland62 min
Aug 19, 5:17 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam43 min
Aug 19, 5:42 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland30 min
Aug 19, 5:46 PM EDTSevere Thunderstorm WarningOKXPutnam59 min
Aug 19, 5:59 PM EDTFlash Flood WarningOKXRockland91 min
Aug 19, 6:03 PM EDTSevere Thunderstorm WarningOKXPutnam, Rockland, Westchester45 min
Aug 19, 6:24 PM EDTSpecial Marine WarningOKX51 min
Aug 19, 6:27 PM EDTFlash Flood WarningOKXPutnam, Rockland, Westchester42 min
Aug 19, 6:29 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester46 min
Aug 19, 6:46 PM EDTFlash Flood WarningOKXRichmond59 min
Aug 19, 6:59 PM EDTSevere Thunderstorm WarningOKXKings, Richmond46 min
Aug 19, 7:00 PM EDTSevere Thunderstorm WarningOKXBronx, New York, Westchester45 min
Aug 19, 7:09 PM EDTSpecial Weather StatementOKXNew York51 min
Aug 19, 7:16 PM EDTSevere Thunderstorm WarningOKXKings, New York, Queens44 min
Aug 19, 7:18 PM EDTSpecial Marine WarningOKX57 min
Aug 19, 7:24 PM EDTFlash Flood WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more66 min
Aug 19, 7:35 PM EDTSpecial Marine WarningOKX55 min
Aug 19, 7:46 PM EDTSevere Thunderstorm WarningOKXNassau, Queens44 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.